Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 199, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2002, 3:08 PM CDT for Davidson County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 12, 2002, 3:08 PM CDT (20:08 UTC)
- Expired
- Jul 12, 2002, 3:55 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 3:30 PM CDT | Thunderstorm Wind 50 E | Nashville, TN | OEM reported a power line was down on Woodale Ln. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
224 WUUS54 KOHX 122008 SVRBNA TNC037-122055- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT FRI JUL 12 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE * UNTIL 355 PM CDT * AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF NASHVILLE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OLD HICKORY AROUND 330-340 PM CDT MILLERSVILLE AROUND 340-350 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ END/JAO LAT...LON 3621 8701 3608 8686 3633 8649 3649 8669
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:50 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 12, 2:50 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT FRI JUL 12 2002 CURRENT...CONVECTION THIS AFTERNOON SEEMS LINED UP W/ INVERTED TROF WHIC IS LINED UP OVER NW THIRD OF CWA. TEMPS IN MID 70S TO LOWER 80S W/ EXTENSIVE CLOUDINESS. FORECAST...SEE NO NEED TO CHANGE CURRENT FORECAST AS AREA REMAINS IN MOIST UNSTABLE AIRMASS FOR EXTENDED PERIOD AND H5 UPPER SYSTEM REMAINS TO NW. SURFACE INVERTED TROF MOVES VERY LITTLE NEXT 48-60 HOURS SO HI CHANCE TO LIKELY POPS A GOOD BET. NOT SURE WHY MODELS SHIFT HIER POPS/QPF TO E W/ TIME CONSIDERING POSITION OF SURFACE TROF. IN ESSENCE WILL LEAVE FORECAST AS IS INSTEAD OF TRYING TO PINPOINT TIMING/LOCALES. THIS IN AGREEMENT W/ QPF DISCUSSION. WILL KEEP CHANCE POPS IN THRU EXTENDED AS WELL AS SHOWN BY ALL GUIDANCE. AS FOR TEMPS...WENT FOR COOLER AVN/ETA MAXS OTHERWISE FWC NUMBERS OK. BNA TT 70/83/70/85 5645 CSV TT 66/78/66/80 5645 .BNA...NONE. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:06 PM CDT | Flash Flood Warning | OHX | Davidson | 114 min |
| Jul 12, 4:23 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 12, 4:24 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jul 12, 4:53 PM CDT | Flash Flood Warning | OHX | DeKalb, Putnam, Smith | 3 hr |
| Jul 12, 5:01 PM CDT | Flash Flood Warning | OHX | Davidson | 59 min |
| Jul 12, 5:05 PM CDT | Flash Flood Warning | OHX | Davidson | 55 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.